Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 206, NWS Kansas City, MO

October 6, 2016Clay County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 6, 2016, 5:34 AM CDT for Clay County, Ray County, Missouri. It took effect at Oct 6, 2016, 6:42 AM CDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Oct 6, 2016, 5:34 AM CDT (10:34 UTC)
In effect from
Oct 6, 2016, 6:42 AM CDT
Expired
Oct 7, 2016, 9:30 AM CDT
In force
27 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fishing River near Mosby (MBYM7).

Action stage
12 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

506 
WGUS43 KEAX 061034
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
534 AM CDT THU OCT 6 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-071034-
/O.NEW.KEAX.FL.W.0206.161006T1142Z-161007T1430Z/
/MBYM7.1.ER.161006T1142Z.161006T1300Z.161006T1430Z.NO/
534 AM CDT THU OCT 6 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Fishing River near Mosby.
* until Friday morning.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.5 
  feet this morning.
* At 18.0 feet...Fields near Mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18                      18.5 this morning
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$
1 follow-up statement
344 
WGUS83 KEAX 061631
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1131 AM CDT THU OCT 6 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-061701-
/O.CAN.KEAX.FL.W.0206.000000T0000Z-161007T1430Z/
/MBYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1131 AM CDT THU OCT 6 2016

The Flood Warning is cancelled for
  The Fishing River near Mosby.
* At  5:52 AM Thursday the stage was 9.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  14.8 feet this afternoon.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18    9.0   Thu 06 AM   14.8 this afternoon
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 6, 3:28 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Oct 6, 3:28 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
328 AM CDT Thu Oct 6 2016

.Discussion...
Issued at 328 AM CDT THU OCT 6 2016

Several thunderstorm clusters are tracking across the region early
this morning, driven primarily by a low-level jet stretching from
southern KS into western and northern MO. This jet and associated
isentropic ascent will persist through much of the day, so several
rounds of showers and thunderstorms are possible throughout the
morning and early afternoon particularly from east central KS into
central MO.

Attention will turn to the west across central and eastern KS later
this afternoon where an organized line of strong to severe storms
is expected to develop along an advancing cold front. Deep-layer
shear will be more than supportive of severe storms along this line,
so much of the severe potential will depend on how much the
atmosphere can destabilize behind any clouds and rain left over from
earlier. If convective debris can clear out quick enough, the
potential is there for as much as 2000 to 3000 J/kg of CAPE which
combined with strong shear and turning of the low-level wind fields
would likely lead to a broken line of supercells and/or bowing
segments developing over eastern KS late this afternoon, then
spreading into western MO near or shortly after sunset with the
potential for very large hail and numerous damaging wind gusts.
Strong shear in the 0-1 km layer may also support tornadoes along
this line particularly near and just west of the I-35 corridor from
eastern KS to the MO/IA border. This area will have to be monitored
closely for an increased tornado potential especially if the
atmosphere is able to fully destabilize by late afternoon.
Instability will decrease as storms enter areas near and east of KC
later this evening, but low-level shear alone may continue to support
a threat for damaging winds as far east as northeast and central MO
through midnight or so.

The remainder of the forecast will be much quieter with a large area
of high pressure building into the center of the country behind
tonight's cold front. A seasonably cooler airmass will spread into
the area, but with quasi-zonal upper flow there won't be a strong
push of cold air so no threat for any frost just yet. Highs will be
in the 60s Friday and Saturday, then gradually warm back up into the
middle 70s by early next week. Another front will drop into the area
Tuesday night but will be fairly moisture starved so precipitation
chances appear low.

&&

.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1235 AM CDT THU OCT 6 2016

Scattered convection will continue overnight with the bulk of it
focused from east central KS through west central into northeast MO.
VFR conditions with pockets of MVFR ceilings and IFR visibilities
will likely be embedded within the bands of storms.

Scattered convection may well be ongoing across areas south of the MO
River during the first part of the morning. Believe there will be a
general break in the activity in the afternoon hours with gusty
southerly winds developing across the region. A line of strong to
severe thunderstorms are likely to develop along the cold front just
west of the area late Thursday afternoon. This line will reach into
northwest MO by around sunset and march southeast during the evening
hours. Strong and gusty northwesterly winds will follow the passage
of the front.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Update...MJ
Discussion...Hawblitzel
Aviation...MJ
Hazardous weather outlook, Oct 6, 5:20 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
520 AM CDT THU OCT 6 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
520 AM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO TRACK ACROSS
 THE AREA THIS EVENING. THE HIGHEST RISK FOR SEVERE
 STORMS...INCLUDING DAMAGING WINDS AND A FEW TORNADOES...WILL BE
 NEAR AND WEST OF INTERSTATE 35.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Oct 5, 11:34 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1134 PM CDT WED OCT 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     HAIL             5 SW BASEHOR            39.09N 95.00W
10/05/2016  E0.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

&&

MJ
Special weather statement, Oct 5, 11:54 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1154 PM CDT WED OCT 5 2016

KSZ103>105-MOZ037-060530-
WYANDOTTE KS-JOHNSON KS-LEAVENWORTH KS-JACKSON MO-
1154 PM CDT WED OCT 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEAVENWORTH...
WYANDOTTE...JOHNSON AND WEST CENTRAL JACKSON COUNTIES UNTIL 1230 AM
CDT...

AT 1154 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR GARDNER...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...PRAIRIE
VILLAGE...GARDNER...MERRIAM...MISSION...BONNER SPRINGS...DE SOTO...
EDWARDSVILLE...FAIRWAY...MISSION HILLS...WESTWOOD...LAKE QUIVIRA...
KANSAS CITY...WESTWOOD HILLS...MISSION WOODS AND COUNTRYSIDE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 422.
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 1.
 INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 208 AND 235.
 INTERSTATE 635 BETWEEN MILE MARKERS 0 AND 6.
 INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 19...AND BETWEEN MILE
MARKERS 78 AND 83.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 222 AND 226.

LAT...LON 3921 9481 3919 9477 3917 9475 3917 9474
      3904 9450 3876 9487 3887 9506 3894 9506
TIME...MOT...LOC 0454Z 222DEG 32KT 3890 9495

MELL
Special weather statement, Oct 6, 12:43 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1243 AM CDT THU OCT 6 2016

MOZ021-022-029-030-060630-
RAY MO-CALDWELL MO-CLAY MO-CLINTON MO-
1243 AM CDT THU OCT 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLINTON...RAY...
SOUTHERN CALDWELL AND NORTHEASTERN CLAY COUNTIES UNTIL 130 AM CDT...

AT 1242 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WOODS HEIGHTS...OR OVER EXCELSIOR SPRINGS...MOVING EAST AT 25
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EXCELSIOR SPRINGS...RICHMOND...LAWSON...POLO...CRYSTAL LAKES...
COWGILL...EXCELSIOR ESTATES...WOODS HEIGHTS...RAYVILLE...HOMESTEAD...
ELMIRA AND KNOXVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3959 9383 3930 9378 3924 9425 3952 9426
TIME...MOT...LOC 0542Z 252DEG 23KT 3932 9419

MELL

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 11:45 PM CDTSevere Thunderstorm WarningEAXBuchanan, Clinton, DeKalb30 min
Oct 6, 12:09 AM CDTSevere Thunderstorm WarningEAXCaldwell, Clay, Clinton, Ray36 min
Oct 6, 12:43 AM CDTSpecial Weather StatementEAXRay47 min
Oct 6, 2:48 AM CDTSevere Thunderstorm WarningEAXCass27 min
Oct 6, 3:13 AM CDTSevere Thunderstorm WarningEAXBates, Cass32 min
Oct 6, 4:46 AM CDTRiver Flood WarningEAXClay, Platte26 hr
Oct 6, 6:52 PM CDTSpecial Weather StatementEAXHolt38 min
Oct 6, 6:58 PM CDTSevere Thunderstorm WarningEAXBates47 min

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.